Skip to content
My WebMD Sign In, Sign Up
BONE PAIN FROM ARIMIDEX
avatar
jenna291 posted:
As those of us who take this drug know, one of the main side effects is joint and bone pain. Mine can disappear for weeks at a time (I've been taking the drug just over 2 years now) and then return for 4-5 days causing a lot of throbbing pain and trouble sleeping. I just tried something caled "bio-freeze" which is an over the counter roll on gel that is used primarily to treat arthritis, and this seems to offer a bit of relief.
I hope this can offer some relief to some of you.

~ Jenna
Reply
 
avatar
vajanie responded:
Hi Jenna, I'm glad to see your post on this subject. I've not checked in for awhile, it seems you have spurts of being on the medical merry-go-round, and then it stops for awhile. I'm still fairly new to Arimidex, been taking it since about April. So far I haven't noticed increased bone pain, but it's hard to differentiate from arthritis when I'm having pain. Did you have the bone pain right away when you started on the drug or is it something that comes on gradually? I'm 68 years old so when I get up in the morning and everything hurts I'm not sure which it is. I try not to take pain relievers because I take so many other drugs. I'm going to get the "bio-freeze" and try it. Thanks for this tip. It's good to know of something that may bring relief without putting another darned pill in your mouth.

One thing I've noticed, or maybe just hadn't paid attention to before is some hair thinning. I know this can happen with Arimidex. I'm kind of horrified that it seems to be mimicking "male pattern baldness". I'd just gotten to love my curly chemo hair and enjoy my new short hair style, which my hairdresser trims every three weeks, to keep it neat. I'd hate to go back to caps. Oh well.

Hope you're well and send you best wishes.

Janie
 
avatar
jenna291 replied to vajanie's response:
Hi Janie, my bone pain came on gradually, and even now a few years taking it, I can go a whole month with no pain at all, then wham, I get aches and pain that can last 4-5 days, particularly in my calves. I know what you mean about pills, I hate taking them too!

With all that I went thru with chemo, sometimes I don't know if its residual side effects from that, or Arimidex. Sometimes I get headaches, more sinus than I used to, and a bit of hair thinning too. It is not easy for sure, but I still feel the benefits of taking this drug are worth it.

Nice to see you posting again and best to you!!!!!

Jenna
 
avatar
vajanie replied to jenna291's response:
Hi Jenna,

It's good to hear from someone who's a veteran with Arimidex. I had such trepidation about taking it, I'm now glad that I made the decision to go ahead with it. It really helps so much to hear about even some of the lesser side effects that on my own I wouldn't be able to identify. I mentioned to my oncologist last week that I seemed to have worsening sinus problems, and recently I've noticed that I seem to have sort of a low grade headache most of the time.

I'll mention that in a few weeks I'll be going up to Northern Virginia to help my sister use the Penguin cap in her chemo. She is one of my triplet sisters and they were blessed with beautiful thick, dark hair and she wants so much not to lose it. I know this is very controversial but I sure hope it works.

Thanks for the info Jenna,

Janie
 
avatar
jenna291 replied to vajanie's response:
Hi Janie, I am sending well wishes for your sister. I never heard of the Penguin cap?
Headaches are the pits. I am in a support group with 8 wonderful women, and we all complain about having more headaches, particularly sinus, than we did before cancer treatments. The Arimidex is a double whammy!
When I feel really great some days, I enjoy every second!!!!!

Let me know how your sister is doing, and big hugs to you!!!!

~ Jenna
 
avatar
vajanie replied to jenna291's response:
Hi Jenna,
I sent you a reply when I saw this post, but I had a confusing message from Web MD about trying later, and I see now that it didn't go through.

Thanks for the good thoughts for my sister. She's having a bad time and we're trying to rally lots of family support. The Penguin cap is somewhat controversial, but it's an actual series of caps that you rent for use during chemotherapy. They have to be kept in a freezer at a very cold temperature, you put the ice filled cap on one hour before chemo and wear it for the infusion and then about three hours after. The theory I think is that it freezes the hair follicles so that the chemo drugs doesn't harm them. It's quite a process, my job during her chemo will be to change the caps for her when one gets too warm. I hope I'm smart enough.

Thanks for the information on Arimidex. It clears up a lot of questions I had. I'm glad that you have a great support group. I haven't been able to find one where I live, and I believe I could really benefit from it.

Hugs to you too, Jenna

Janie
 
avatar
jenna291 replied to vajanie's response:
Janie,
I hope this helps your sister. I would wonder if it would cause more headaches tho with such cold. Will be curious to hear all about it, and I sure hope it helps!
It does help to talk to others who go thru similar experiences. I think the headaches are also because all my hair came back so much thinner after chemo. We forget nose hair and eyelashes are so important and they are thinner. My oncologist agrees that this could make us more sensitive to headaches and sensitive eyes. Top that with menopause and arimidex, and it is a tough fight! BUT, have to get thru it.
How often does your sister do her chemo?
wishing you and her all the best ~
Jenna
 
avatar
vajanie replied to jenna291's response:
Hi Jenna,

Thanks for the good wishes. My sister had her breast surgery yesterday, we've only heard that she's doing well. I hope to talk to her today. As I've said, the Penguin cap is controversial, and you hear good and not so good results but I'm hoping for the best. I believe her chemo, at this time, is expected to be every three weeks. That will work well for me since we'll have to drive four hours there. I have the world's greatest chauffeur, my husband, who willingly signed on for the task.

You're so right about the nose hair and eyelashes. I guess we forget they do have a purpose and I've especially missed my eyelashes. I constantly have something getting my eyes. It's become sort of a torment. We're going to my husband's 50th high school reunion this weekend and I'm afraid I'm not enthusiastic about it. There are four events, and I've had an endless round of shopping trying to find anything that I feel good in. The recent chemo, and arimidex along with stress fractures in both feet have kind of sucked the fun out of it. I also look pale and wan. Well, enough of my whining.

Hope you're well and feeling fine,
Janie
 
avatar
jenna291 replied to vajanie's response:
Hi Janie,
Wow, 4 hours to get to your sister - that is tough, but how wonderful that your husband is willing to drive down. That is so great.

I hope the reunion events turn out to be more fun than you anticipate. Sounds like a lot of partying!!! I hope you know enough people there to make it fun. I have m 40th this year and I am going with a group of girlfriends because our husbands are not from the same town.

Hope the shopping went well - boy, one event is hard enough but 4!!!!!

Will look for an update on your sister.

blessings,
Jenna
 
avatar
goodlook121 replied to jenna291's response:
(jessica_2vndaye@yahoo.com)

Hello
My name is jessica i saw your profile today at (webmd.com)and became interested in you,i will also like to know you the more,and i want you to send a mail to my email address so i can give you my picture for you to know whom l am.Here is my email address(jessica_2vndaye@yahoo.com).I believe we can move from here.I am waiting for your mail to my email address above.jessica.(Remember the distance or colour does not matter but love matters alot in life)
Please reply me with my email address

(jessica_2vndaye@yahoo.com)


Helpful Tips

Radiation Burns
I had terrible burns over 2/3rds of my breast after 7 weeks of radiation & I was miserable. Here is what I did. The doctor told me to ... More
Was this Helpful?
14 of 18 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Breast Cancer Center